Alert archive / Georgia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 443, NWS Atlanta, GA

July 13, 2011Morgan County, Putnam County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 13, 2011, 5:43 PM EDT for Morgan County, Putnam County, Georgia. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2011, 5:43 PM EDT (21:43 UTC)
Expired
Jul 13, 2011, 6:30 PM EDT
In force
47 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Morgan County, GA, Putnam County, GA

The radar

The Robins AFB radar (KJGX), 75 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 5:50 PM EDTTSTM WND DMG5 Ne Godfrey, GAAROUND 6 TREES DOWN ACROSS THE SOUTH AND SOUTHEAST PARTS OF MORGAN COUNTY...MAINLY NORTHEAST OF GODFREY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2011-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2823 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2011-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2823 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
810 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

094 
WUUS52 KFFC 132143
SVRFFC
GAC211-237-132230-
/O.NEW.KFFC.SV.W.0443.110713T2143Z-110713T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
543 PM EDT WED JUL 13 2011

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PUTNAM COUNTY IN CENTRAL GEORGIA
  SOUTHEASTERN MORGAN COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 630 PM EDT

* AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  NORTHWEST OF PHOENIX...MOVING SOUTHEAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  EATONTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3331 8315 3325 8326 3321 8326 3317 8332
      3319 8342 3351 8349 3356 8337 3345 8326
      3340 8324 3340 8322 3338 8322 3339 8319
      3334 8314
TIME...MOT...LOC 2143Z 331DEG 11KT 3347 8340

$$
2 follow-up statements
179 
WWUS52 KFFC 132206
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
606 PM EDT WED JUL 13 2011

GAC211-237-132230-
/O.CON.KFFC.SV.W.0443.000000T0000Z-110713T2230Z/
PUTNAM GA-MORGAN GA-
606 PM EDT WED JUL 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHEASTERN MORGAN AND NORTHERN PUTNAM COUNTIES...

AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR 
HARMONY AND THE STORM WAS NEARLY STATIONARY...WITH MAYBE A SLOW 
DRIFT TO THE SOUTH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HARMONY...ROCK EAGLE 4-H CENTER AND PHOENIX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3338 8346 3351 8349 3356 8337 3345 8326
      3341 8324 3341 8325
TIME...MOT...LOC 2206Z 014DEG 1KT 3349 8342

$$
272 
WWUS52 KFFC 132227
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
627 PM EDT WED JUL 13 2011

GAC211-237-132234-
/O.EXP.KFFC.SV.W.0443.000000T0000Z-110713T2230Z/
PUTNAM GA-MORGAN GA-
627 PM EDT WED JUL 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORGAN AND 
NORTHERN PUTNAM COUNTIES WILL BE ALLOWED TO EXPIRE AT 630 PM EDT...

AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM LOCATED NEAR HARMONY...WITH VERY LITTLE 
MOVEMENT. THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...WITH 
OCCASIONAL CLOUD TO GROUND LIGHTNING THE MAIN THREAT WITH THIS 
STORM. 

IF YOU HAVE SEEN WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING 
FROM THIS STORM... PLEASE CALL THE NATIONAL WEATHER SERVICE TOLL 
FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3338 8346 3351 8349 3356 8337 3345 8326
      3341 8324 3341 8325
TIME...MOT...LOC 2224Z 014DEG 1KT 3349 8342

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:57 PM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jul 13, 3:57 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
357 PM EDT WED JUL 13 2011

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
MODELS CONTINUE TO SHOW A BACK DOOR FRONT PUSHING INTO NE AND
EAST CENTRAL GA TONIGHT AND ESTABLISHING A SLIGHTLY COOLER EASTERLY
WIND FLOW ON THURSDAY OVER MUCH OF THE AREA. THE WEDGE OF COOLER/MORE
STABLE AIR NOSING IN FROM THE NE SHOULD HELP HOLD AFTERNOON CAPES
DOWN IN THE 1000-2000 RANGE FOR MOST OF THE AREA...EXCEPT FOR THE
FAR WESTERN AND SOUTHERN COUNTIES STILL OUTSIDE OF THE FRONT. IT
APPEARS A MID-UPPER LEVEL LOW MEANDERING OVER THE NE GULF WILL
HELP SPREAD ADDITIONAL TROPICAL MOISTURE UP OVER THE STATE... AND
THIS COULD AID IN ADDITIONAL CLOUDINESS'S WITH POSSIBLY SOME PATCHES
OF LIGHT RAIN OR SCATTERED SHOWERS BEHIND THE FRONT...WITH ISOLATED
THUNDERSTORMS LIKELY WEST AND SOUTH OF THE BACK DOOR FRONT DURING
THE AFTERNOON AND EVENING. DUE TO UNCERTAINTY ON CLOUDS AND RAIN
ON THURSDAY... WILL NOT REISSUE A HEAT ADVISORY FOR THURSDAY AND
WILL LET THE CURRENT ADVISORY EXPIRE AT 5 AM EARLY THURSDAY MORNING.
THE COOLER AIR MASS IS MUCH MORE EVIDENT BY FRIDAY WITH HIGHS EXPECTED
ONLY IN THE 80S AND LOWER 90S. THIS WILL BRING SOME MUCH NEEDED
RELIEF FROM THE HOT TEMPS EXPERIENCED SO FAR THIS WEEK. LEANED
TOWARD A MAV AND MET BLEND FOR TEMPS THROUGH THE SHORT TERM WITH
MUCH UNCERTAINTY STILL NOTED IN MOS GUIDANCE.

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
MADE VERY FEW CHANGES TO THE EXTENDED... AS MODELS CONTINUE TO SHOW
REMNANTS OF THE FRONTAL BOUNDARY MEANDERING SOMEWHERE ACROSS SOUTH
GEORGIA OVER THE WEEKEND AND INTO EARLY NEXT WEEK. HAVE HELD ONTO
A SLIGHT CHANCE POPS NORTH...CHANCE FURTHER SOUTH FOR NOW FOR
MONDAY AND TUESDAY...AS EXPECT A COOLER/MORE STABLE AIR MASS
SPREADING IN FROM THE NE COUPLED WITH MID LEVEL RIDGING SETTLING
IN FROM THE NORTH...WILL HELP HOLD PRECIP CHANCES DOWN VERY LOW
FOR NOW. EXPECT COOLER TEMPS DURING THE PERIOD WITH READINGS NEAR
NORMAL.

&&

.CLIMATE...

RECORDS FOR 07-14

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     101 1966     74 1940     79 1980     61 1967
                1954
                1932
   KATL      98 1954     75 1967     81 1980     59 1976
                1938        1940                    1967
                                                    1897
   KCSG     102 1977     82 1999     79 1981     64 1953
                1966        1967
                            1964

RECORDS FOR 07-15

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     103 1932     76 1945     77 1981     55 1967
   KATL     100 1995     73 1930     79 1980     53 1967
   KCSG     101 1983     82 1967     79 1980     59 1967
                1977        1953
                            1949
   KMCN     102 1981     80 1967     78 1899     54 1967
                1932        1930

&&

.AVIATION...
18Z UPDATE...
TIMING OF ANY THUNDERSTORMS HIGHLY UNCERTAIN FOR THE TAFS.
OTHERWISE GENERALLY VFR CONDITIONS EXPECTED WITH SOME MVFR VSBYS
DUE TO HAZE AND FOG LATE TONIGHT. SURFACE WINDS GENERALLY WNW 5-10 KTS
THIS AFTERNOON THEN LIGHT/VARIABLE TONIGHT. BDL

//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE FOR VSBYS AND WINDS THIS AFTERNOON/EVENING.
MEDIUM CONFIDENCE FOR CEILINGS.
LOW CONFIDENCE FOR THUNDERSTORMS IMPACTING ATL.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          75  92  72  88 /  30  50  30  50
ATLANTA         77  93  74  89 /  30  50  30  50
BLAIRSVILLE     71  86  69  82 /  30  50  30  50
CARTERSVILLE    72  94  73  90 /  30  40  30  50
COLUMBUS        77  95  76  92 /  30  50  30  50
GAINESVILLE     75  92  73  87 /  30  50  30  50
MACON           76  96  75  92 /  30  50  30  50
ROME            72  94  73  92 /  30  40  30  50
PEACHTREE CITY  74  93  74  88 /  30  50  30  50
VIDALIA         77  95  76  91 /  30  50  30  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 5 AM EDT THURSDAY FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...
CARROLL...CHATTAHOOCHEE...CHEROKEE...CLARKE...CLAYTON...COBB...
COWETA...CRAWFORD...CRISP...DEKALB...DODGE...DOOLY...DOUGLAS...
EMANUEL...FAYETTE...FLOYD...FORSYTH...GLASCOCK...GREENE...
GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...HENRY...
HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...
LAMAR...LAURENS...MACON...MADISON...MARION...MERIWETHER...
MONROE...MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...NORTH
FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE...POLK...
PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...WILKINSON.

&&

39
Hazardous weather outlook, Jul 13, 10:15 AM EDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1015 AM EDT WED JUL 13 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1015 AM EDT WED JUL 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
DANGEROUSLY HOT CONDITIONS EXPECTED ACROSS PORTIONS OF NORTH AND
CENTRAL GEORGIA TODAY. ISOLATED SEVERE THUNDERSTORMS POSSIBLE AND
SCATTERED THUNDERSTORMS EXPECTED ACROSS NORTH AND CENTRAL GEORGIA
THIS AFTERNOON AND EVENING.

.SYNOPSIS...
AN UPPER LEVEL RIDGE WILL REMAIN OVER THE AREA. A SURFACE TROUGH
WILL REMAIN ACROSS CENTRAL GEORGIA...WITH A HOT AND HUMID AIRMASS IN
PLACE ACROSS THE REGION.

.PRIMARY HAZARDS...
DANGEROUSLY HOT CONDITIONS ARE EXPECTED TODAY...MAINLY SOUTH OF A
LINE FROM ROME TO GAINESVILLE. THE PRIMARY HAZARDS ASSOCIATED WITH
ANY THUNDERSTORMS WILL BE STRONG GUSTY WINDS AND FREQUENT LIGHTNING.
HEAVY RAIN WILL ALSO BE POSSIBLE.

.DISCUSSION...
A HOT AND HUMID AIRMASS WILL CONTINUE ACROSS THE REGION TODAY...
WITH AFTERNOON TEMPERATURES CLIMBING INTO THE MID AND UPPER 90S
ALMOST EVERYWHERE...WITH A FEW LOCATIONS POSSIBLY OVER 100. HEAT
INDEX VALUES WILL REACH OVER 105...CREATING DANGEROUS CONDITIONS.
MEANWHILE...THE HEAT AND HUMIDITY WILL CREATE AN UNSTABLE AIRMASS
THIS AFTERNOON WITH CAPES OF 1500 TO 3000. THIS ALONG WITH THE
SURFACE TROUGH IN PLACE WILL ALLOW SCATTERED THUNDERSTORMS TO
DEVELOP WITH ISOLATED SEVERE STORMS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. SPOTTERS ARE
ENCOURAGED TO SUMMIT REPORTS OF ANY SEVERE WEATHER.

BDL

In the hours before

Special weather statement, Jul 13, 4:43 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
443 PM EDT WED JUL 13 2011

GAZ039-132130-
443 PM EDT WED JUL 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS...EXCEISSIVE
LIGHTNING AND HEAVY RAIN IN WILKES COUNTY UNTIL 530 PM EDT...

AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TIGNALL...MOVING SOUTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE SIZED HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
WILKES COUNTY THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE DANBURG...MALLORYSVILLE...NEWTOWN...TIGNALL...
WASHINGTON...FLORAL HILL...METASVILLE...AONIA AND HOLLIDAY PARK.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3365 8284 3390 8283 3391 8262 3384 8257
      3383 8258 3380 8258 3368 8250 3365 8249
TIME...MOT...LOC 2043Z 307DEG 12KT 3381 8271
Special weather statement, Jul 13, 4:47 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
447 PM EDT WED JUL 13 2011

GAZ011-019-132130-
447 PM EDT WED JUL 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS...EXCESSIVE
LIGHTNING AND HEAVY RAIN IN CHATTOOGA AND FLOYD COUNTIES UNTIL 530
PM EDT...

AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SHANNON TO 5 MILES NORTHEAST OF
COOSA...MOVING SOUTH AT 15 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS CHATTOOGA AND FLOYD COUNTIES. RESIDENTS IN
CHATTOOGA AND FLOYD COUNTIES SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3411 8508 3410 8515 3410 8542 3446 8549
      3442 8514 3438 8503
TIME...MOT...LOC 2046Z 002DEG 14KT 3430 8504 3432 8514
          3432 8528
Local storm report, Jul 13, 5:16 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
516 PM EDT WED JUL 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     7 NW CUMMING            34.28N 84.23W
07/13/2011                   FORSYTH            GA   PUBLIC

            LARGE OAK TREE UPROOTED ON KARR ROAD. NICKEL SIZE HAIL
            ALSO REPORTED AT THIS SITE.

&&

DDARBE
Local storm report, Jul 13, 5:18 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
518 PM EDT WED JUL 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     ROME                    34.26N 85.18W
07/13/2011                   FLOYD              GA   EMERGENCY MNGR

            A DOZEN TREES DOWN...INCLUDING ONE AT MCGRADY ROAD IN
            ARMUCHEE...ONE AT WAYSIDE ROAD IN SHANNON...ONE ON OLD
            BELLS FERRY ROAD....ANOTHER AT REDMOND ROAD...ONE AT
            HATFIELD AND WARREN ROAD NEAR THE ROME AIRPORT...ONE AT
            PARRIS DRIVE...AND ONE AT HORSELEG CREEK ROAD. DEBRIS
            WERE REPORTED IN THE ROADWAY AT SHORTER AVE...AND A
            BUSINESS SIGN WAS BLOWN INTO THE ROADWAY AT HUFFAKER AND
            SHORTER AVE.

&&

LBELANGE
Special weather statement, Jul 13, 5:24 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
524 PM EDT WED JUL 13 2011

GAZ054-132200-
524 PM EDT WED JUL 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN FAYETTE COUNTY UNTIL 600 PM EDT...

AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER KENWOOD...MOVING SOUTHEAST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
FAYETTE COUNTY THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE KENWOOD...FAYETTEVILLE...LAKE HORTON...INMAN...WOOLSEY
AND STARRS MILL. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 3352 8456 3351 8442 3350 8442 3349 8441
      3349 8440 3334 8440 3326 8450
TIME...MOT...LOC 2124Z 319DEG 3KT 3351 8441
Special weather statement, Jul 13, 5:42 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
542 PM EDT WED JUL 13 2011

GAZ070-071-132230-
542 PM EDT WED JUL 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS AND FREQUENT
LIGHTNING IN MONROE AND LAMAR COUNTIES UNTIL 630 PM EDT...

AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HIGH FALLS STATE PARK. THE THUNDERSTORM WAS
DRIFTING SLOWLY SOUTH SOUTHWEST.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS MONROE AND LAMAR COUNTIES THROUGH 630 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE BLOUNT...HIGH FALLS STATE PARK...
LIBERTY HILL...CHAPPEL MILL...COLLIER...FORSYTH...JOHNSTONVILLE...
GOGGINS AND BARNESVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

&&

LAT...LON 3318 8415 3318 8413 3320 8412 3320 8393
      3299 8393 3301 8416
TIME...MOT...LOC 2141Z 335DEG 2KT 3315 8400

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 2:14 PM EDTSpecial Weather StatementFFCCatoosa46 min
Jul 13, 2:32 PM EDTSpecial Weather StatementFFCPickens28 min
Jul 13, 2:36 PM EDTSpecial Weather StatementFFCClarke, Oconee24 min
Jul 13, 2:49 PM EDTSpecial Weather StatementFFCSumter26 min
Jul 13, 2:55 PM EDTSpecial Weather StatementFFCMuscogee35 min
Jul 13, 2:56 PM EDTSpecial Weather StatementFFCCatoosa, Murray, Whitfield49 min
Jul 13, 3:01 PM EDTSpecial Weather StatementFFCDawson29 min
Jul 13, 3:05 PM EDTSpecial Weather StatementFFCClarke, Oconee25 min
Jul 13, 3:20 PM EDTSpecial Weather StatementFFCOglethorpe25 min
Jul 13, 3:23 PM EDTSpecial Weather StatementFFCForsyth37 min
Jul 13, 3:28 PM EDTSpecial Weather StatementFFCMuscogee32 min
Jul 13, 3:35 PM EDTSevere Thunderstorm WarningFFCMuscogee17 min
Jul 13, 3:44 PM EDTSpecial Weather StatementFFCSumter31 min
Jul 13, 3:45 PM EDTSpecial Weather StatementFFCOglethorpe30 min
Jul 13, 4:43 PM EDTSpecial Weather StatementFFCWilkes47 min
Jul 13, 4:47 PM EDTSpecial Weather StatementFFCFloyd43 min
Jul 13, 5:24 PM EDTSpecial Weather StatementFFCFayette36 min
Jul 13, 5:42 PM EDTSpecial Weather StatementFFCLamar48 min
Jul 13, 6:03 PM EDTSpecial Weather StatementFFCClayton27 min
Jul 13, 6:09 PM EDTSpecial Weather StatementFFCTalbot51 min
Jul 13, 6:13 PM EDTSevere Thunderstorm WarningFFCTalbot, Taylor47 min
Jul 13, 6:22 PM EDTSpecial Weather StatementFFCNewton23 min
Jul 13, 6:26 PM EDTSevere Thunderstorm WarningFFCNewton36 min
Jul 13, 6:29 PM EDTSevere Thunderstorm WarningFFCButts, Henry46 min
Jul 13, 6:32 PM EDTSpecial Weather StatementFFCHancock43 min
Jul 13, 6:46 PM EDTSpecial Weather StatementFFCCrisp29 min
Jul 13, 6:52 PM EDTSpecial Weather StatementFFCLaurens23 min
Jul 13, 7:17 PM EDTSpecial Weather StatementFFCMeriwether43 min
Jul 13, 7:19 PM EDTSpecial Weather StatementFFCDodge26 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.